MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The causes and effects of type ii endoleaks, are well documented.When a type ii endoleak is present, the seal around the graft attachment zones causes a pressure drop within the sac which, in turn, causes the retrograde flow of blood from small branch vessels back into the aneurysm sac.Historical endovascular data has demonstrated this event is not specific to individual endovascular device design.Rather, such data has demonstrated this phenomenon is likely the result of the anatomy in which the endovascular procedure is being performed and the principles of operation of endovascular stent grafts.This includes the size and number of branch vessels originating from the excluded aneurysm sac, and the amount of collateral vessels capable of supplying blood to them.The clinical implication of type ii endoleaks can be the prevention of sac thrombosis, continued aneurysm sac expansion, possible aneurysm rupture, and death.Type ii endoleaks are reported in 10¿25% of abdominal endograft cases and in 1¿20% of thoracic endograft cases.They may be diagnosed at the time of graft implantation, at the first follow-up imaging study, or in a delayed fashion months or years after the evar/tevar procedure.These leaks have also been noted to spontaneously resolve and, at times, reappear on subsequent studies.Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Specifically, the gore® excluder® aaa endoprosthesis featuring c3 deployment system ifu warns that adverse events that may occur and / or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2018, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis featuring c3 deployment system.On (b)(6) 2022, follow up examination revealed a type ii endoleak.The reintervention for the type ii endoleak was performed on (b)(6) 2022, however, the physician could not access the lumbar arteries that were causing the type ii due to anatomical restrictions.The physician is going to perform a ct in the next few months to assess patient condition.The aneurysm sac has grown over 5mm in the past year.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
douglas rhodes
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14289276
Report Number3007284313-2022-01889
Device Sequence Number12083173
Product Code MIH
UDI-Device Identifier00733132622467
UDI-Public00733132622467
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2020
Device Model NumberRLT261416
Device Catalogue NumberRLT261416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/05/2022
Date Device Manufactured07/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale